Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

On mirena, have thick blackish flow during periods with nausea and diarrhea. Is this common with IUD?

yes I have the mirena for about 3 months now and i haven t every had this happen before and so i just want to make sure its ok... the color blood with my period is like a brown red... almost black.. and it really thick... i also feel really sick and have nausea and diarrhea ... is this normal. I don t know if the sickness has to do with it or not. I just never had this before.
Asked On : Mon, 1 Oct 2012
Answers:  1 Views:  131
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thanks for writing to us
Since Mirena is a progesterone loaded Intrauterine device, it may sometimes be associated with the side effects you have mentioned. These would usually become better with time ( over the next 2-3 months) but if these continue, please get an ultrasound of the abdomen done. We would like to rule out any other cause of heavy bleeding. Also, I would like you to see a physician so that there is enough iron and folic acid supplementation you're getting to take care of the blood loss.
The nausea and diarrhea could be related to either simply acute gastroenteritis ( which could be due to an infection) or to Mirena. If it persists >4-5 days, see a physician
Hope that helps
Answered: Mon, 1 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor